Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 27, NWS Gaylord, MI

June 26, 2006Wexford County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 26, 2006, 4:57 PM EDT for Wexford County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 4:57 PM EDT (20:57 UTC)
Expired
Jun 26, 2006, 5:43 PM EDT
In force
46 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 105 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 262057
SVRAPX
MIC165-262145-
/O.NEW.KAPX.SV.W.0027.060626T2057Z-060626T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 545 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HOXEYVILLE...OR ABOUT 15 MILES WEST OF CADILLAC...MOVING NORTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRIETTA AROUND 520 PM EDT...
  YUMA AROUND 535 PM EDT...
  MESICK AND SHERMAN AROUND 545 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4417 8581 4451 8581 4443 8564 4417 8558

$$

JPB
3 follow-up statements
000 
WWUS34 KAPX 262113
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
513 PM EDT MON JUN 26 2006

MIC165-262145-
/O.CON.KAPX.SV.W.0027.000000T0000Z-060626T2145Z/
WEXFORD MI-
513 PM EDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
WEXFORD COUNTY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CADILLAC...MOVING NORTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOON AROUND 535 PM EDT...
  MEAUWATAKA AROUND 540 PM EDT...
  
ADDITIONAL SEVERE THUNDERSTORMS ARE MOVING THROUGH THE WARNED AREA
AROUND HOXEYVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4417 8581 4451 8581 4450 8537 4417 8533

$$

JPB
000 
WWUS34 KAPX 262130
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
530 PM EDT MON JUN 26 2006

MIC165-262145-
/O.CON.KAPX.SV.W.0027.000000T0000Z-060626T2145Z/
WEXFORD MI-
530 PM EDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
WEXFORD COUNTY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CADILLAC...MOVING NORTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOON...MEAUWATAKA AND 7 MILES EAST OF HARRIETTA AROUND 545 PM
  EDT...

HAIL UP TO ONE HALF INCH DIAMETER HAS BEEN REPORTED IN THE CADILLAC
VICINITY AS OF 515 PM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4417 8581 4451 8582 4451 8535 4417 8534

$$

JPB
000 
WWUS34 KAPX 262143
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT MON JUN 26 2006

MIC165-262153-
/O.CAN.KAPX.SV.W.0027.000000T0000Z-060626T2145Z/
WEXFORD MI-
543 PM EDT MON JUN 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD COUNTY IS CANCELLED...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED.

HAIL UP TO ONE HALF INCH DIAMETER WAS REPORTED WITH THIS STORM IN AND
AROUND CADILLAC AS OF 515 PM EDT. 

LAT...LON 4417 8581 4451 8581 4450 8537 4417 8533

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:45 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 26, 3:45 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT MON JUN 26 2006

.DISCUSSION...SFC LOW AND INVERTED TROUGH IS TO THE EAST AND SOUTH
OF THE REGION. THIS IS PROVIDING AN EASTERLY COMPONENT TO THE WIND
WITH THE WINDS AT THE SFC CURRENTLY NE. TO THE WEST IS THE 500 MB
TROUGH THAT HAS BEEN PRODUCING SHOWERS AND THUNDERSTORMS IN
WISCONSIN AND N ILLINOIS. THE MAIN CONCERN FOR THIS PACKAGE WILL BE
THE MOVEMENT OF THIS SYSTEM AS IT SLOWLY MOVES INTO MICHIGAN AND THE
TRACK OF THE SFC SYSTEM MOVING TO THE EAST. IF IT WASNT JUNE
LOOKING AT THE PATTERN YOUD THINK THAT WE WERE IN LATE
FALL/WINTER/EARLY SPRING.

MODELS...IN TODAYS GFS VS NAM THE DIFFERENCES THROUGH 12Z WERE
PRETTY MINIMAL, BUT AFTER THAT THE NAM DIGS THE VORT MAX MORE NORTH
THAN THE GFS. THIS DRAWS THE DEFORMATION AXIS ON THE BACKSIDE OF THE
SFC LOW FARTHER NORTH. FOR THIS TIME OF YEAR, THE GFS LOOKS LIKE IT
IS BETTER WITH THE 500 MB VORT MAX DIGGING FURTHER SOUTH ALLOWING
THE 500 MB TROUGH TO BEGIN TO FILL. SO WILL TOWARD THE GFS.

TONIGHT...DIURNALLY DRIVEN THUNDERSTORMS THAT ARE CURRENTLY
DEVELOPING OVER N LOWER WILL CONTINUE THEIR NW MARCH FOR THE NEXT
COUPLE OF HOURS. THEN THE ACTIVITY SHOULD DIE DOWN AS THE HEAT OF
THE DAY SUBSIDES. THE 500 MB TROUGH WITH ITS SHORTWAVE TROUGH BEGINS
TO DIG INTO THE MID MISSISSIPPI VALLEY ON THE GFS WITH THE SFC WAVE
BEGINNING TO MOVE INTO N OHIO. THIS CREATES ISENTROPIC LIFT WITH
SOME DYNAMIC SUPPORT OVER N LOWER, ESPECIALLY NE LOWER MICHIGAN.
THIS WILL CAUSE AN INCREASE OF SHOWER ACTIVITY IN THE SE PORTION OF
THE FORECAST AREA AS THE RAIN ASSOCIATED WITH THE SFC LOW MOVES UP
INTO THE SAGINAW BAY REGION.

TUESDAY...AS THE SFC LOW AND THE 500 MB TROUGH MOVE INTO MICHIGAN,
THE RAIN MOVES THROUGH THE REGION IN THE MORNING, BUT WOULD EXPECT
THAT WITH THE DIURNAL HEATING IN THE AFTERNOON THAT THE THUNDERSTORM
POTENTIAL WILL INCREASE AS THE DYNAMIC UPLIFT FROM THE 500 MB LOW
AND THE THERMODYNAMIC PROFILES (SFC LI IS AROUND -4C) WOULD MAKE
RAIN MORE LIKELY, ESPECIALLY IN THE SE PORTION OF THE FORECAST AREA.

LUTZ

THE LONGER RANGE FORECAST WILL CONTINUE TO FOCUS ON SHOWER AND
THUNDERSTORM CHANCES WITH THE PERSISTENT AMPLIFIED PATTERN THROUGH
THE END OF THE WEEK. MODELS (GFS/NAM/ECMWF/CANADIAN) ARE IN GOOD
AGREEMENT IN KEEPING THE UPPER LEVEL TROUGH OVER THE GREAT LAKES
THROUGH SATURDAY. WILL GO WITH A GENERAL BLEND OF THE MODELS THROUGH
WEEKS END.

TUESDAY NIGHT...SURFACE LOW CONTINUES TO LIFT NORTHWARD THROUGH THE
EASTERN GREAT LAKES...KEEPING THE DEEPEST MOISTURE FROM THE GULF
ACROSS THE NEW ENGLAND STATES. 850-700MB MOISTURE WILL WRAP BACK
AROUND THIS SYSTEM INTO NORTHERN MICHIGAN...AND THE INITIAL
INDICATIONS ARE THAT A DEFORMATION AXIS WILL BEGIN TO DEVELOP FROM
NORTHEAST LOWER MICHIGAN...NORTHEAST INTO QUEBEC PROVINCE. QG
FORCING DURING THE COURSE OF THE NIGHT SHIFTS TO MAINLY AREAS NORTH
OF M-72. WILL BUMP POPS UP TO LIKELY ACROSS ALL OF NORTHERN MICHIGAN
FOR THE FIRST PART OF THE OVERNIGHT PERIOD AS DIURNAL SHOWERS AND
STORMS/COMBINED WITH WRAP AROUND MOISTURE FROM LOW SHOULD KEEP
PLENTY OF PRECIPITATION AROUND. STILL KEEP AROUND 800J/KG OF MLCAPE
AROUND FOR THE LATE EVENING HOURS...SO POTENTIAL EXISTS FOR SOME
THUNDER INTO THE OVERNIGHT PERIOD...WITH THUNDER DECREASING TOWARDS
MORNING AS WE LOSE THE INSTABILITY. AFTER MIDNIGHT...WILL SHIFT THE
HIGHER POPS TO THE NORTH AS WE LOSE THE DIURNAL SHOWERS AND BEST QG
FORCING SHIFTS FURTHER NORTH.

WEDNESDAY AND WEDNESDAY NIGHT....A STRONG SHORTWAVE WILL DROP SOUTH
ACROSS WISCONSIN AND INTO THE OHIO VALLEY. THE GFS TAKES THE
SHORTWAVE FURTHER SOUTH INTO INDIANA/OHIO...WHILE THE NAM KEEPS IT
ACROSS SOUTHERN LOWER MICHIGAN. THE FURTHER SOUTH TRACK WOULD KEEP
PRECIPITATION MAINLY SOUTH OF M-72...BUT WITH THE DISCREPANCY...WILL
INCLUDE HIGH END CHANCE POPS BOTH WEDNESDAY AND WEDNESDAY NIGHT.
DIURNAL PRECIPITATION WILL AGAIN BE LIKELY WEDNESDAY AFTERNOON WITH
DAYTIME INSTABILITY AGAIN PLAYING A ROLE. SBCAPE REACHES NEARLY
1500J/KG DURING THE AFTERNOON...BUT MLCAPE ONLY GETS TO JUST UNDER
500J/KG. THUS...STRONG THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY.
HIGHER POPS MAY BE NECESSARY...ESPECIALLY DURING THE AFTERNOON.
HOWEVER...WILL HAVE TO WATCH ONGOING CLOUD COVER TO SEE IF THIS
LIMITS THE AMOUNT OF INSTABILITY...KEEPING SHOWERS AT BAY.

EXTENDED (THURSDAY TO SUNDAY)...MODEL CONSENSUS LEADS TO A
CONTINUATION OF AN AMPLIFIED PATTERN WITH A RIDGE ACROSS THE WESTERN
CONUS AND A TROUGH ACROSS THE EAST. THE TROUGH WILL CONTINUE TO BE
CARVED OUT BY A SERIES OF SHORTWAVES. THUS...WILL EXTEND
PRECIPITATION CHANCES INTO SATURDAY...WITH MOISTURE/INSTABILITY
REMAINING ACROSS THE AREA. WE WILL CONTINUE TO SEE DIURNALLY DRIVEN
SHOWERS AND STORMS EACH DAY THROUGH SATURDAY. FINALLY BY THE END OF
THE WEEKEND (SUNDAY)...ENSEMBLES/GFS/CANADIAN/ECMWF ARE ALL SHOWING
A LESS AMPLIFIED PATTERN WITH THE TROUGH OVER THE EAST BECOMING MORE
BROAD AND NOT AS DEEP. THIS PATTERN WILL EVOLVE AS A MUCH STRONGER
SHORTWAVE/COLD FRONT DROPS SOUTHEAST OUT OF CANADA ON SATURDAY...
PRODUCING MORE SHOWERS AND THUNDERSTORMS. FINALLY THAT SYSTEM WILL
EXIT BY SUNDAY...PERHAPS PROVIDING A DRY PERIOD IN THE FORECAST.
NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
END OF THE WEEK INTO THE WEEKEND WITH HIGHS REMAINING IN THE 70S AND
LOWS IN THE 40S/50S.

KAS

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 26, 4:10 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EDT MON JUN 26 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-271000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
410 PM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN LOWER
MICHIGAN...ESPECIALLY SOUTH OF M-32...THIS EVENING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUTZ

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.